Alert archive / North Dakota / Flood Watches in 2011
Flood Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this flood watch at Apr 20, 2011, 2:06 PM MDT for 19 counties in North Dakota. It took effect at Apr 21, 2011, 6:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 2:06 PM MDT (20:06 UTC)
- In effect from
- Apr 21, 2011, 6:00 PM MDT
- Expired
- Apr 22, 2011, 12:13 PM MDT
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 43 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WGUS63 KBIS 202006 FFABIS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT WED APR 20 2011 ...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY EVENING THROUGH SUNDAY EVENING... .TWO ROUNDS OF PRECIPITATION ARE FORECAST TO AFFECT THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA LATE THIS WEEK. THE FIRST ROUND OF PRECIPITATION FALLING AS RAIN IS FORECAST THURSDAY FOR LOCATIONS MAINLY EAST OF HIGHWAY 83. A SECOND...AND HEAVIER ROUND OF PRECIPITATION IN A RAIN AND SNOW MIX IS FORECAST ON FRIDAY ALONG AND SOUTH OF INTERSTATE 94. ONE HALF TO ONE INCH OF LIQUID PRECIPITATION WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THESE TWO SYSTEMS COMBINED. HIGH TEMPERATURES ARE FORECAST TO RISE INTO THE 50S THIS WEEKEND. THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. NDZ018>020-031>037-040>048-050-051-222015- /O.NEW.KBIS.FA.A.0003.110422T0000Z-110425T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 306 PM CDT WED APR 20 2011 /206 PM MDT WED APR 20 2011/ ...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA... SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA... BURLEIGH...EMMONS...GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE... LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA... ADAMS...BILLINGS...BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER... SLOPE AND STARK. * FROM THURSDAY EVENING THROUGH SUNDAY EVENING * ONE HALF TO ONE INCH OF LIQUID PRECIPITATION IS FORECAST THURSDAY THROUGH FRIDAY. * THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AYD/SCHLAG
5 follow-up statements
686 WGUS63 KBIS 212109 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 409 PM CDT THU APR 21 2011 ...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY EVENING THROUGH SUNDAY EVENING... .ANOTHER ROUND OF PRECIPITATION IS EXPECTED LATE TONIGHT THROUGH FRIDAY EVENING...ALONG AND SOUTH OF INTERSTATE 94. THREE QUARTERS TO AN INCH AND A QUARTER OF LIQUID PRECIPITATION WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES ARE THEN FORECAST TO RISE INTO THE 50S THIS WEEKEND. THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. NDZ018>020-031>037-040>048-050-051-220515- /O.CON.KBIS.FA.A.0003.110422T0000Z-110425T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 409 PM CDT THU APR 21 2011 /309 PM MDT THU APR 21 2011/ ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS... GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS... BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH SUNDAY EVENING * THREE QUARTERS...TO ONE AND ONE QUARTER INCH OF LIQUID PRECIPITATION IS FORECAST TONIGHT THROUGH FRIDAY. * THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ TWH
993 WGUS63 KBIS 220145 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT THU APR 21 2011 ...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY EVENING THROUGH SUNDAY EVENING... .ANOTHER ROUND OF PRECIPITATION IS EXPECTED LATE TONIGHT THROUGH FRIDAY EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 94. THREE QUARTERS TO AN INCH AND A QUARTER OF LIQUID PRECIPITATION WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES ARE THEN FORECAST TO RISE INTO THE 50S THIS WEEKEND. THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. NDZ018>020-031>037-040>048-050-051-220945- /O.CON.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 845 PM CDT THU APR 21 2011 /745 PM MDT THU APR 21 2011/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS... GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS... BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK. * THROUGH SUNDAY EVENING * THREE QUARTERS...TO ONE AND ONE QUARTER INCH OF LIQUID PRECIPITATION IS FORECAST TONIGHT THROUGH FRIDAY. * THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ TWH/HW
831 WGUS63 KBIS 220653 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 153 AM CDT FRI APR 22 2011 ...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH SUNDAY EVENING... .ANOTHER ROUND OF PRECIPITATION IS EXPECTED TODAY THROUGH FRIDAY EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 94. THREE QUARTERS TO AN INCH AND A QUARTER OF LIQUID PRECIPITATION WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES ARE THEN FORECAST TO RISE INTO THE 50S THIS WEEKEND. THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. NDZ018>020-031>037-040>048-050-051-221700- /O.CON.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 153 AM CDT FRI APR 22 2011 /1253 AM MDT FRI APR 22 2011/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS... GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS... BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK. * THROUGH SUNDAY EVENING * THREE QUARTERS...TO ONE AND ONE QUARTER INCH OF LIQUID PRECIPITATION IS FORECAST TODAY. * THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KS
095 WGUS63 KBIS 221501 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 1001 AM CDT FRI APR 22 2011 ...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH SUNDAY EVENING... .ANOTHER ROUND OF PRECIPITATION WILL CONTINUE THROUGH EVENING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. ONE HALF INCH TO AN INCH AND A QUARTER OF LIQUID PRECIPITATION...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES ARE THEN FORECAST TO RISE INTO THE 50S THIS WEEKEND. THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. NDZ018>020-031>037-040>048-050-051-230115- /O.CON.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1001 AM CDT FRI APR 22 2011 /901 AM MDT FRI APR 22 2011/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS... GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS... BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK. * THROUGH SUNDAY EVENING * ONE HALF INCH...TO ONE AND ONE QUARTER INCH OF LIQUID PRECIPITATION IS EXPECTED THROUGH TONIGHT. * THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KS/RK
822 WGUS63 KBIS 221813 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 113 PM CDT FRI APR 22 2011 ...FLOOD WATCH REPLACED BY FLOOD WARNINGS AND ADVISORIES... .THE FLOOD WATCH THAT WAS IS EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...AND THE SOUTHERN PORTIONS OF THE JAMES RIVER VALLEY IN NORTH DAKOTA HAS BEEN REPLACED BY FLOOD WARNINGS AND ADVISORIES FOR ALL COUNTIES THAT WERE IN THE WATCH...EXCEPT FOR DUNN AND MERCER COUNTIES. NDZ018>020-031>037-040>048-050-051-221915- /O.CAN.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 113 PM CDT FRI APR 22 2011 /1213 PM MDT FRI APR 22 2011/ ...FLOOD WATCH REPLACED BY FLOOD WARNINGS AND ADVISORIES... THE FLOOD WATCH THAT WAS IS EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...AND THE SOUTHERN PORTIONS OF THE JAMES RIVER VALLEY IN NORTH DAKOTA HAS BEEN REPLACED BY FLOOD WARNINGS AND ADVISORIES FOR ALL COUNTIES THAT WERE IN THE WATCH...EXCEPT FOR DUNN AND MERCER COUNTIES. $$ AYD
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flood watch went out at Apr 20, 12:58 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 20, 12:58 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 158 PM CDT WED APR 20 2011 .UPDATE...TEMPERATURES TODAY. FLOOD WATCH THURSDAY NIGHT THROUGH SUNDAY. && .DISCUSSION...HIGH PRESSURE CONTINUES TO SLIDE SLOWLY EAST TODAY. TEMPERATURES HAVE WARMED NICELY TODAY ACROSS THE NORTH AND ARE ALREADY NEAR FORECAST HIGHS. WILL BUMP TEMPERATURES UP A COUPLE OF DEGREES HERE...BUT INCREASING CLOUDINESS AND A FEW SHOWERS OR EVEN AN ISOLATED THUNDERSTORMS SHOULD TAPER HEATING THROUGH THE AFTERNOON. ACROSS THE SOUTH. BRIGHT SUNSHINE...BUT MUCH COLDER DUE TO THE SNOW COVER. TEMPERATURES HERE LOOK GOOD...NO CHANGES NEEDED. && .AVIATION...AVIATION...VFR CONDITIONS THROUGH 06Z THURSDAY. A VERY WET PERIOD WILL ENSUE AFTER 12Z THURSDAY...ESPECIALLY OVER KDIK/KBIS/KJMS. EXPECT MVFR TO IFR CEILINGS WITH RAIN EXPECTED TO DEVELOP AND SPREAD ACROSS THESE AERODROMES. KISN AND KMOT WILL ALSO EXPERIENCE MVFR CEILINGS BUT PRECIPITATION WILL BE DELAYED UNTIL CLOSER TO 18Z THURSDAY. && .HYDROLOGY... LOOKS LIKE A COUPLE ROUND OF PRECIPITATION OVER THE NEXT COUPLE DAYS...THURSDAY AND FRIDAY. THIS...COMBINED WITH THE SNOW CURRENTLY ON THE GROUND...WET SOILS...AND ONGOING HIGH WATER...HAS PROMPTED THE ISSUANCE OF A FLOOD WATCH OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE WATCH WILL BEGIN THURSDAY EVENING AND CONTINUE THROUGH SUNDAY. RIVERS ACROSS THE SOUTHWEST AND SOUTH CENTRAL...ESPECIALLY APPLE CREEK...BEAVER CREEK AND STREAMS IN THE JAMES RIVER BASIN. .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THURSDAY EVENING THROUGH SUNDAY EVENING FOR NDZ018>020-031>037-040>048-050-051. && TWH/KS
Hazardous weather outlook, Apr 20, 9:40 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1040 AM CDT WED APR 20 2011 NDZ001>003-009>011-017-018-031-032-211545- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS- 1040 AM CDT WED APR 20 2011 /940 AM MDT WED APR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSHOWER IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK WITH PERIODIC CHANCES OF RAIN AND/OR SNOW CONTINUING THROUGH FRIDAY. CHANCES OF RAIN AGAIN BEGINNING LATE IN THE WEEKEND AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-019>023-025-033>037-040>048-050-051-211545- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN- WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 1040 AM CDT WED APR 20 2011 /940 AM MDT WED APR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK WITH PERIODIC CHANCES OF RAIN AND/OR SNOW CONTINUING THROUGH FRIDAY. CHANCES OF RAIN AGAIN BEGINNING LATE IN THE WEEKEND AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
In the hours before
Local storm report, Apr 20, 8:47 AM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW ASHLEY 46.03N 99.37W
04/20/2011 M3.2 INCH MCINTOSH ND CO-OP OBSERVER
3.2 INCHES IN 24 HOURS. STORM TOTAL 3.7
0900 AM SNOW DICKINSON 46.88N 102.79W
04/20/2011 M2.0 INCH STARK ND CO-OP OBSERVER
2 INCHES IN 24 HOURS. STORM TOTAL 5.0
0900 AM HEAVY SNOW HETTINGER 46.00N 102.64W
04/20/2011 M10.0 INCH ADAMS ND CO-OP OBSERVER
10 INCHES IN 24 HOURS. STORM TOTAL 11.0
0900 AM SNOW MONTPELIER 46.70N 98.59W
04/20/2011 M1.0 INCH STUTSMAN ND CO-OP OBSERVER
STORM TOTAL
0900 AM SNOW 1 N MOTT 46.39N 102.33W
04/20/2011 M4.5 INCH HETTINGER ND CO-OP OBSERVER
4.5 INCHES IN 24 HOURS. STORM TOTAL 10.0
0900 AM SNOW 5 NW STREETER 46.71N 99.43W
04/20/2011 M2.0 INCH STUTSMAN ND CO-OP OBSERVER
0900 AM SNOW 7 NW TAYLOR 46.97N 102.53W
04/20/2011 M2.0 INCH STARK ND CO-OP OBSERVER
2 INCHES IN 24 HOURS. STORM TOTAL 3.0
0900 AM SNOW WILTON 47.16N 100.78W
04/20/2011 M3.0 INCH MCLEAN ND CO-OP OBSERVER
0900 AM SNOW WISHEK 46.26N 99.56W
04/20/2011 M2.3 INCH MCINTOSH ND CO-OP OBSERVER
&&
LLPLocal storm report, Apr 20, 10:23 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW MARSHALL 47.14N 102.33W
04/20/2011 M3.0 INCH DUNN ND CO-OP OBSERVER
3.0 INCHES IN 24 HOURS. STORM TOTAL 5.0
1000 AM SNOW 5 NW NEW SALEM 46.90N 101.49W
04/20/2011 M3.0 INCH MORTON ND CO-OP OBSERVER
3 INCHES IN 24 HOURS. STORM TOTAL 3.6
&&
LLPLocal storm report, Apr 20, 10:25 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 4 E REGENT 46.42N 102.47W
04/20/2011 M4.0 INCH HETTINGER ND MESONET
4 INCHES IN 24 HOURS. STORM TOTAL 7.0
&&
LLPLocal storm report, Apr 20, 12:52 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
152 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW MANDAN 46.83N 100.89W
04/20/2011 M1.5 INCH MORTON ND CO-OP OBSERVER
&&
LHUBERNearby
Flood Watches in North Dakota, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.